MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF3616C145E
Medical Device Problem Codes Fracture (1260); Kinked (1339); Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Death (1802); Rupture (2208)
Date of Event 04/30/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Film evaluation summary: the exact cause of the bifurcate migration, leading to the proximal type i endoleak and aaa rupture, could not be determined from the limited films provided.The anatomy at implant is unknown, and earlier post-implant films/ct¿s were not available for review.Several still images during an intervention revealed that the bifurcate had migrated down into the sac; the device was positioned approximately 10cm below the renal arteries.The bifurcate aortic body appeared to have collapsed over itself, and one of the suprarenal stent apices was found to have fractured at the proximal apex.It is possible that these events were caused by disease progression; neck dilatation.The cause of the suprarenal stent fracture could not be determined.It is possible that the fracture occurred after the bifurcate had migrated into the aaa sac.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the patient presented emergently.A ct was done showed extensive aneurysmal progressing and loss of proximal seal with a ruptured aneurysm.The physician performed a cut down on both common femoral arteries to gain access to the vascular system.Using a pig tail catheter an angiogram was preformed revealing a fractured suprarenal fixation aneurysmal disease progression and a rupture aneurysm.The stent graft appear to have collapse on itself so the physician decided to place a 36/36/49 endurant cuff just proximal to the flow divider of the original endurant stent graft.The patient would not accept the graft on the left side so the physician performed pta and dilated the right limb of the stent graft as well as the right external and right common femoral arteries.The physician was able to place a 20 fr sheath to the level of the flow divider and delivered the 36/36/49 endurant cuff successfully.The delivery system was removed with no issues.A 44/44/100 valiant captivia stent graft was attempted to be advanced with no success.At this time the physician performed an atherectomy of the right common femoral artery.The right limb, external and femoral arteries were then ballooned with a 12mm balloon.The 44/44/100 valiant delivery system was advanced to the level of the left renal artery.The physician deployed the stent graft distal to the left renal artery and down to the main body of the endurant bifurcated stent graft.The stent grafts were post dilated with a reliant balloon.An angiogram was performed showing that the rupture was no longer filling and the left renal artery was patent.The physician placed seven heli-fx endoanchors in the proximal area of the valiant.All devices were removed and the artery, tissues, and skin were closed successfully.The physician stated the cause of the event was anatomy related (progression of the aneurysm).No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information reported that the patient died on (b)(6), 2017.The physician stated that the cause of the death was due to complications from the ruptured aortic aneurysm and not procedure related.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6586253
Report Number2953200-2017-00840
Device Sequence Number91153
Product Code MIH
UDI-Device Identifier00613994762382
UDI-Public00613994762382
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2013
Device Model NumberENBF3616C145E
Device Catalogue NumberENBF3616C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2017
Initial Date Received by Manufacturer 04/30/2017
Supplement Date Received by ManufacturerNot provided
05/23/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date06/06/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age75 YR